Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 16, 2022, 2:28 PM CDT for 24 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2022, 2:28 PM CDT (19:28 UTC)
- In effect from
- Mar 17, 2022, 12:00 PM CDT
- Expired
- Mar 17, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS74 KSJT 161928 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 228 PM CDT Wed Mar 16 2022 TXZ049-054-064>066-071>073-076-077-113-127-139-154-168-171200- /O.NEW.KSJT.WI.Y.0002.220317T1700Z-220318T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Jones-Taylor-Coleman-McCulloch-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Abilene, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Erna, Fort Mckavett, Hext, and Menard 228 PM CDT Wed Mar 16 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Texas. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
669 WWUS74 KSJT 170821 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 321 AM CDT Thu Mar 17 2022 TXZ078-098-099-114-128-140-155-169-170-172100- /O.EXB.KSJT.WI.Y.0002.220317T1700Z-220318T0200Z/ Sutton-Haskell-Throckmorton-Shackelford-Callahan-Brown-San Saba- Kimble-Mason- Including the cities of Sonora, Irby, Haskell, Throckmorton, Woodson, Albany, Clyde, Eula, Dudley, Baird, Cross Plains, Brownwood, Indian Creek, Chappel, Cherokee, Harkeyville, San Saba, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 321 AM CDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts OVER 40 mph expected. * WHERE...Sutton, Haskell, Throckmorton, Shackelford, Callahan, Brown, San Saba, Kimble and Mason Counties. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ049-054-064>066-071>073-076-077-113-127-139-154-168-172100- /O.EXT.KSJT.WI.Y.0002.220317T1700Z-220318T0200Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Jones-Taylor-Coleman-McCulloch-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Abilene, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Erna, Fort Mckavett, Hext, and Menard 321 AM CDT Thu Mar 17 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts OVER 45 mph expected. * WHERE...Portions of west central Texas. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
516 WWUS74 KSJT 171943 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 243 PM CDT Thu Mar 17 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180200- /O.CON.KSJT.WI.Y.0002.000000T0000Z-220318T0200Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 243 PM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts OVER 45 mph expected. * WHERE...Portions of west central Texas. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 16, 2:28 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 228 PM CDT Wed Mar 16 2022 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 325 AM CDT Wed Mar 16 2022 Expect warm and dry weather to continue across the area for today and tonight. In fact, we will be about 10 to 15 degrees above normal for this afternoon. A breezy afternoon will be in store as we will see south winds at 10 to 20 MPH with gusts to 30 MPH. Humidity values are expected to fall to around 10 to 15 percent. && .LONG TERM... (Thursday night through next Wednesday) Issued at 226 PM CDT Wed Mar 16 2022 As the upper trough and surface low begin to move off to the east, a cold front will dive southeast through the area in it's wake tomorrow evening. Winds immediately behind the front will be similar in magnitude to those seen through the day with a shift to the north/northwest. For any ongoing fires, this could spell serious danger. Winds will be gusty again on Friday, although to a much lesser degree compared to Thursday. This will help keep temperatures on the comparitively cooler side in the mid to upper 60s - though this isn't too far from average for us this time of year. Upper level ridging sets up over the area for the weekend while a surface high moves in. This will keep skies mostly clear and the weather quiet. Weak surface troughing will allow winds to shift back to the south by Saturday giving temperatures a chance to warm back up. Highs on Saturday will reach into the mid and upper 70s with Sunday in the mid and upper 80s. The next upper level trough will begin moving through the desert southwest on Sunday. In conjunction, a surface low will begin to form in the New Mexico/far west Texas region. The pressure gradient will tighten immenesly allowing for strong south to southeast winds. Exact magnitude is still a bit hazy but sustained winds of 15-25 and gusts to 35 will certainly be possible Sunday. Sunday night into Monday may see even stronger winds ahead of the low. These southeasterly winds will bring back gulf moisture that this area hasn't seen in quite awhile - meaning dewpoints back in the 40s and 50s. Model runs have slowed down the system meaning here will be more time for moisture to return to the area. This is helping to increase rain chances as lift from the upper trough approaches the area. Nearly all of the area has at least a 30% chance of PoPs sometime during the day on Monday with likely to definite PoPs in our eastern counties. While this won't eliminate the ongoing drought, it will certainly help to green up the vegetation. Trying to determine rainfall totals and exact details is a bit premature at this point considering this system is still over the Pacific and therefore hasn't been sampled. We will continue to watch this system closely and hopefully towards the end of the week will be able to give more specifics. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Wed Mar 16 2022 VFR conditions through tomorrow morning. Gusty south winds this afternoon will diminish a few knots this evening, and lose their gusts at most sites. Winds will pick up out of the southwest on Thursday mid to late morning to 15 to 25 knots with higher gusts, and increase further by early afternoon. && .FIRE WEATHER... Issued at 325 AM CDT Wed Mar 16 2022 Dry to critically dry fuels are in place across much of West Central Texas. This will indeed be combined with above normal high temperatures, breezy south winds, and humidity values in the teens. As a result, a Fire Danger Statement has been issued for this afternoon. It will remain in effect from noon to 9 PM this evening. It covers all of West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 82 39 64 / 0 0 0 0 San Angelo 53 82 39 68 / 0 0 0 0 Junction 50 86 39 70 / 0 0 0 0 Brownwood 49 85 40 66 / 0 5 0 0 Sweetwater 54 79 39 64 / 0 5 0 0 Ozona 49 81 39 67 / 0 0 0 0 Brady 51 84 41 66 / 0 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM CDT Thursday for Brown- Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones- Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. Wind Advisory from noon to 7 PM CDT Thursday for Coke-Coleman- Concho-Crockett-Fisher-Irion-Jones-McCulloch-Menard-Nolan- Runnels-Schleicher-Sterling-Taylor-Tom Green. && SHORT TERM...41 LONG TERM....50 AVIATION...20
Hazardous weather outlook, Mar 16, 6:19 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 619 AM CDT Wed Mar 16 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171130- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 619 AM CDT Wed Mar 16 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Elevated to near critical fire weather conditions will remain in place through the afternoon hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near critical to critical fire weather concerns will be possible on Wednesday and Thursday. Afterwards, elevated fire weather concerns will persist through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:14 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 11 hr |
| Mar 16, 2:28 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.